Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 3, 2015, 6:21 PM MDT for Bonneville County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 3, 2015, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 111 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2471 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS55 KPIH 040021 SVRPIH IDC019-040100- /O.NEW.KPIH.SV.W.0035.150604T0021Z-150604T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 621 PM MDT WED JUN 3 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 700 PM MDT * AT 620 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF IRWIN...OR 9 MILES SOUTHWEST OF SWAN VALLEY...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SWAN VALLEY AND IRWIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4322 11127 4323 11152 4355 11154 4354 11120 TIME...MOT...LOC 0020Z 183DEG 16KT 4331 11139 $$ HEDGES
2 follow-up statements
233 WWUS55 KPIH 040039 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 639 PM MDT WED JUN 3 2015 IDC019-040100- /O.CON.KPIH.SV.W.0035.000000T0000Z-150604T0100Z/ BONNEVILLE ID- 639 PM MDT WED JUN 3 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN BONNEVILLE COUNTY... AT 638 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWAN VALLEY...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SWAN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4333 11134 4334 11149 4355 11154 4354 11129 TIME...MOT...LOC 0038Z 178DEG 15KT 4338 11140 $$ HEDGES
394
WWUS55 KPIH 040100
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
700 PM MDT WED JUN 3 2015
IDC019-040110-
/O.EXP.KPIH.SV.W.0035.000000T0000Z-150604T0100Z/
BONNEVILLE ID-
700 PM MDT WED JUN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BONNEVILLE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4333 11134 4334 11149 4355 11154 4354 11129
TIME...MOT...LOC 0059Z 183DEG 16KT 4338 11140
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:36 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 3, 1:36 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT WED JUN 3 2015 .SHORT TERM...TONIGHT THROUGH FRIDAY. BROAD SHORTWAVE EMBEDDED WITHIN A MEAN EASTERN PACIFIC TROUGH WILL SWEEP EASTWARD THROUGH THE AREA THIS EVENING. THIS ALONG WITH FAVORABLE JET DYNAMICS...MODEST INSTABILITY...AND DECENT SHEAR VALUES WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...ESPECIALLY IN HIGHER TERRAIN. MARGIANAL SEVERE THREAT WITH THIS ACTIVITY...WITH THE MAIN THREAT BEING GUSTY WINDS DUE TO INVERTED V SOUNDINGS AND ABUNDANT DRY AIR ALOFT. A LESSER HAIL THREAT EXISTS DUE TO MODEST INGREDIENTS AVAILABLE. AREA WILL BE BETWEEN SYSTEMS TOMORROW BEHIND DEPARTING SHORTWAVE AND WITHIN A REGION OF SOUTHERLY FLOW AHEAD OF A DEVELOPING CLOSED LOW OVER CA. NEVERTHELESS...EXPECT SOME ISOLATED SHOWERS AND STORMS MAINLY IN THE HIGHER TERRAIN WITH JUST ENOUGH MOISURE AVAILABLE TO HELP AID DEVELOPMENT. CLOSED LOW WILL MEANDER SOUTHWARD OVER CA THROUGH FRIDAY...WITH THE SE ID REGION REMAINING IN THE MOIST SOUTHERLY FLOW ON THE NORTHEAST FRINGES OF THE CIRCULATION. THUS...EXPECT OCCASIONAL SHOWERS AND THUNDERSTORMS TOMORROW NIGHT AND FRIDAY...BEST CHANCES AGAIN IN THE HIGHER TERRAIN. WITH PRECIPITABLE WATER VALUES NEAR CLIMO...DO NOT EXPECT WIDESPREAD SIGNIFICANT RAINFALL TOTALS. AD/DMH .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL MOVE THROUGH SOUTHERN NEVADA AND UTAH THROUGH THE WEEKEND. THIS WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS CENTRAL AND EASTERN IDAHO THROUGH THE WEEKEND. MODELS BEGIN TO SPLIT FOR NEXT WEEK. MODELS SHOW THIS LOW MOVING INTO THE MIDWEST. HOWEVER THE MODELS ARE TRENDING VERY GENERALLY TOWARD A DIRTY RIDGE SETUP FOR NEXT WEEK WITH ISOLATED STORMS MAINLY IN THE MOUNTAINS AND HIGHLANDS ALONG WITH MUCH WARMER TEMPS. THERE HAVE BEEN CONSISTENCY ISSUES BOTH RUN TO RUN AND MODEL TO MODEL FOR NEXT WEEK SO FORECAST IS A BIT SHAKY AT THIS POINT. VALLE && .AVIATION...VCTS ALL TERMINALS THROUGH 03Z THIS EVENING...WITH THE BEST CHANCES AT SUN...TAPERING TO VCSH THROUGH MUCH OF THE OVERNIGHT ALL TERMINALS. CONVECTIVE THREAT LOWER COMPARED TO PAST SEVERAL DAYS...THUS OVERALL CONFIDENCE OF CONVECTION AT A PARTICULAR TERMINAL AT A GIVEN TIME IS LOW. OTHERWISE VFR CONDITIONS WITH WINDS UNDER 12KT OUTSIDE OF THUNDERSTORMS THROUGH THE PERIOD. RENEWED CHANCES FOR VCSH AND VCTS TOMORROW AFTERNOON AND EVENING AS THE AREA WILL BE ON THE FRINGES OF A DEVELOPING UPPER LOW OVER CA. AD/DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 3, 2:12 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT WED JUN 3 2015
IDZ025-032115-
WASATCH MOUNTAINS/IDAHO PORTION ID-
212 PM MDT WED JUN 3 2015
...FREQUENT LIGHTNING...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH
AFFECTING SOUTHEASTERN BEAR LAKE COUNTY UNTIL 315 PM MDT...
AT 211 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKETOWN...MOVING NORTH AT 20 MPH.
FREQUENT LIGHTNING...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAR LAKE IDAHO PORTION...SAINT CHARLES AND FISH HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR BEAR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4200 11110 4200 11145 4221 11137 4211 11105
4208 11105
TIME...MOT...LOC 2011Z 201DEG 19KT 4179 11140
VALLESpecial weather statement, Jun 3, 4:58 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
458 PM MDT WED JUN 3 2015
IDZ023-032345-
CARIBOU HIGHLANDS ID-
458 PM MDT WED JUN 3 2015
...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES UNTIL 545
PM MDT...
AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAYAN...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYAN...SOUTHERN PALISADES RESERVOIR...FREEDOM...MILL CANYON
CAMPGROUND AND ALPINE AIRPORT.
LAT...LON 4281 11125 4292 11144 4325 11115 4318 11104
4296 11104
TIME...MOT...LOC 2257Z 219DEG 17KT 4293 11128
HEDGESSpecial weather statement, Jun 3, 6:10 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 610 PM MDT WED JUN 3 2015 IDZ023-040100- CARIBOU HIGHLANDS ID- 610 PM MDT WED JUN 3 2015 ...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN BONNEVILLE COUNTY UNTIL 700 PM MDT... AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF IRWIN...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN VALLEY AND IRWIN. LAT...LON 4316 11129 4319 11153 4357 11150 4352 11114 TIME...MOT...LOC 0009Z 190DEG 16KT 4326 11140 HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:10 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Jun 3, 6:58 PM MDT | Special Weather Statement | PIH | Cassia | 47 min |
| Jun 3, 7:06 PM MDT | Special Weather Statement | PIH | Franklin | 39 min |
| Jun 3, 7:20 PM MDT | Special Weather Statement | PIH | Franklin | 40 min |
| Jun 3, 7:28 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Jun 3, 7:53 PM MDT | Special Weather Statement | PIH | Oneida, Power | 37 min |
| Jun 3, 7:59 PM MDT | Special Weather Statement | PIH | Franklin | 46 min |
| Jun 3, 7:59 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 46 min |
| Jun 3, 8:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 54 min |
| Jun 3, 9:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.